| Model Number |
400SMTXSFT0208 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/29/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the iliolumbar artery using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, the physician placed four smart coils in the target vessel using the microcatheter.While advancing the next smart coil into the hub of the microcatheter, the physician experienced resistance, and the smart coil became stuck; therefore, the smart coil was removed.The procedure was completed using five non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.